Alert archive / South Carolina / Gale Warnings in 2017

Gale Warning 6, NWS Charleston, SC

May 5, 2017

NWS Charleston, SC issued this gale warning at May 5, 2017, 2:59 PM EDT. It took effect at May 5, 2017, 7:05 PM EDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2017, 2:59 PM EDT (18:59 UTC)
In effect from
May 5, 2017, 7:05 PM EDT
Expired
May 6, 2017, 12:00 PM EDT
In force
17 hr
Issued by
NWS Charleston, SC

The text

As transmitted.

324 
WHUS72 KCHS 051859
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
259 PM EDT FRI MAY 5 2017

AMZ374-060300-
/O.CAN.KCHS.SC.Y.0033.000000T0000Z-170506T0200Z/
/O.UPG.KCHS.GL.A.0005.170506T0200Z-170506T1500Z/
/O.NEW.KCHS.GL.W.0006.170506T0600Z-170506T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
259 PM EDT FRI MAY 5 2017

...GALE WARNING IN EFFECT FROM 2 AM TO NOON EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO NOON EDT SATURDAY.

* WINDS...W 25 TO 30 KT WITH GUSTS TO 35 KT.

* SEAS...SEAS 6 TO 8 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER
PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK
SAFE HARBOR.

&&

$$

AMZ350-060300-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170507T0900Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
259 PM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ330-060200-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170506T0200Z/
CHARLESTON HARBOR-
259 PM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ352-060300-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170507T0600Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
259 PM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ354-060300-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170507T0300Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
259 PM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
SATURDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
5 follow-up statements
309 
WHUS72 KCHS 052305
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
705 PM EDT FRI MAY 5 2017

AMZ374-060715-
/O.EXT.KCHS.GL.W.0006.170505T2305Z-170506T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
705 PM EDT FRI MAY 5 2017

...GALE WARNING NOW IN EFFECT UNTIL NOON EDT SATURDAY...

* WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER
PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK
SAFE HARBOR.

&&

$$

AMZ330-060400-
/O.EXT.KCHS.SC.Y.0032.000000T0000Z-170506T0400Z/
CHARLESTON HARBOR-
705 PM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ350-060715-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170507T0900Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
705 PM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ352-060715-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170507T0600Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
705 PM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ354-060715-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170507T0300Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
705 PM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
SATURDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
795 
WHUS72 KCHS 060151
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
951 PM EDT FRI MAY 5 2017

AMZ330-060300-
/O.CAN.KCHS.SC.Y.0032.000000T0000Z-170506T0400Z/
CHARLESTON HARBOR-
951 PM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY.

$$

AMZ374-061000-
/O.CON.KCHS.GL.W.0006.000000T0000Z-170506T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
951 PM EDT FRI MAY 5 2017

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT SATURDAY...

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 40 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER
PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK
SAFE HARBOR.

&&

$$

AMZ350-061000-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170507T0900Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
951 PM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ352-061000-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170507T0600Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
951 PM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ354-061000-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170507T0300Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
951 PM EDT FRI MAY 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
SATURDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
494 
WHUS72 KCHS 060721
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
321 AM EDT SAT MAY 6 2017

AMZ374-061530-
/O.CON.KCHS.GL.W.0006.000000T0000Z-170506T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
321 AM EDT SAT MAY 6 2017

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WINDS...WEST 20 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER
PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK
SAFE HARBOR.

&&

$$

AMZ330-061530-
/O.EXB.KCHS.SC.Y.0032.170506T1200Z-170507T0000Z/
CHARLESTON HARBOR-
321 AM EDT SAT MAY 6 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO
8 PM EDT THIS EVENING.

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ350-061530-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170507T0900Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
321 AM EDT SAT MAY 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ352-061530-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170507T0600Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
321 AM EDT SAT MAY 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ354-061530-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170507T0300Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
321 AM EDT SAT MAY 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
109 
WHUS72 KCHS 061427
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1027 AM EDT SAT MAY 6 2017

AMZ374-061600-
/O.CON.KCHS.GL.W.0006.000000T0000Z-170506T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1027 AM EDT SAT MAY 6 2017

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WINDS...WEST 25 TO 30 KT WITH GUSTS TO 35 KT.

* SEAS...6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GALE FORCE WINDS ARE IMMINENT OR OCCURRING. MARINERS SHOULD ALTER
PLANS TO AVOID THESE HAZARDOUS CONDITIONS. REMAIN IN PORT OR SEEK
SAFE HARBOR.

&&

$$

AMZ350-062230-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170507T0900Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
1027 AM EDT SAT MAY 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ352-062230-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170507T0600Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
1027 AM EDT SAT MAY 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ330-062230-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170507T0000Z/
CHARLESTON HARBOR-
1027 AM EDT SAT MAY 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ354-062230-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170507T0300Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1027 AM EDT SAT MAY 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$
711 
WHUS72 KCHS 061603
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1203 PM EDT SAT MAY 6 2017

AMZ374-070015-
/O.EXP.KCHS.GL.W.0006.000000T0000Z-170506T1600Z/
/O.EXB.KCHS.SC.Y.0032.000000T0000Z-170507T1400Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1203 PM EDT SAT MAY 6 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT SUNDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT SUNDAY.

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ350-070015-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170507T0900Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
1203 PM EDT SAT MAY 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ352-070015-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170507T0600Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
1203 PM EDT SAT MAY 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ330-070000-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170507T0000Z/
CHARLESTON HARBOR-
1203 PM EDT SAT MAY 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

AMZ354-070015-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-170507T0300Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1203 PM EDT SAT MAY 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS AND SEAS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS 
  TO SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN HAZARDOUS CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this gale warning went out at May 5, 10:45 AM EDT, 4 hours 14 minutes earlier.

Area forecast discussion, May 5, 10:45 AM EDT, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1045 AM EDT Fri May 5 2017

.SYNOPSIS...
A cold front will shift offshore this morning. High pressure will
then prevail across the Gulf into Saturday, with a secondary cold
front to move through Saturday night. High pressure will prevail
early next week, with a back door cold front to approach during the
middle of the week. A cold front could impact the area late in the
week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Today: The cold front has moved off of most of our coast and
cooler and much drier air will infiltrate during the day. Clouds
may tend to clear out a bit behind the front this morning to
the west of I-95 but we expect an extensive stratocu field to
fill in under deep cyclonic flow aloft just under a
strengthening mid level subsidence cap. Breezy to windy
conditions will continue today with the strongest winds during
the afternoon hours across southeast GA and there should be
occasional gusts up to 35 mph at times. It will be cooler with
highs in the 70s all areas.

Tonight: Cold air advection will increase in the wake of a
strong upper vort that will pass the region overnight. Winds
will remain elevated with some clouds remaining at times.
Lows will dip into the upper 40s inland to the lower 50s
along the coast.

Lake Winds: We kept winds below advisory criteria today, but
suspect advisory condition could develop at some point either
this afternoon or overnight as cold air advection increases. An
advisory may be required today.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
Saturday and Saturday night: A highly anomalous low aloft will
spiral over and near Lake Erie and Lake Ontario as deep surface low
pressure pulls north from PA into western NY. A pair of impressive
short waves will rotate around the mid/upper low. The first swings
through early Saturday, accompanied by 500 mb temps around -15 to -
17C, with a second short wave to rotate through at night, bringing
with it not only similar 500 mb temps, but also brings with a
secondary cold front that reinforces the already cooler and drier
air mass. There may be just enough mid level moisture that coincides
with the second short wave and cold pool aloft to maybe produce a
few showers across locations north of I-26 in SC. For now though
with the lack of low level convergence within a deep W-NW flow, we
have no more than 10% chances. The downslope flow and strong May
insolation will still enable temps to reach the mid and upper 70s,
while cold advection at night behind the cold front will allow for
min temps down 50-55F far inland, 56-60F over the coastal corridor.
A strong cyclonic flow around the low in NY state and the associated
deep mixing will contribute to breezy to windy conditions throughout
the daytime hours, as speeds reach as high as 20-30 mph.

Sunday through Monday: The mean mid and upper trough will maintain
its hold over the eastern states, as an abnormally deep mid level
cyclone rotates from near Hudson Bay in Canada, through NY and PA
and then into New England through the period. We're still within the
large cyclonic flow around deep low pressure in eastern Canada that
keeps high pressure locked back to the W-NW and in the Gulf of
Mexico. This keeps us locked within a dry, "cool" and quiet weather
pattern, with temps actually below normal for the time of year.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
The mid and upper trough over the east early in the week is finally
replaced by ridging for mid to late week. Deep low pressure aloft
pulls off the NE coast and develops a surface low in the NW Atlantic
early in the period, which spirals in the ocean for several days,
and high pressure persists across the Gulf of Mexico. There is
little if any moisture available in this pattern, so little if any
rain chances until maybe late week when a cold front approaches from
the local area. below normal temps early in the period will moderate
during days 5 through 8.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
VFR through 12Z Saturday. Gusty surface winds will continue
through the day and into the evening hours as a strong vort
rolls across the region. Cold air advection will begin to
diminish late and winds will slowly subside late tonight.

Extended Aviation Outlook: VFR. Breezy/gusty conditions are expected
again Saturday during the daylight hours.

&&

.MARINE...
Showers associated with a cold front are moving offshore and
this will continue the rest of today. Winds will remain strong
and gusty with a bit of ebbing from late morning through early
afternoon. Winds will ramp up again later this afternoon and
especially tonight as a strong upper disturbance moves by. Small
Craft Advisories are in effect for all waters today including
the CHS Harbor. Tonight, we have a Gale Watch for the GA waters
beyond 20 NM as cold air advection and the deep upper trough
create excellent conditions for jetting and surging offshore
flow. Winds could gust to 35-40 KT since surface geostrophic
flow may top 45 KT at times. It certainly could gale at Grays
Reef tonight as well. Seas will remain elevated, 3-5 FT near
shore and up to 7-9 FT out near the Gulf Stream.

Saturday and Saturday Night: The start of the weekend will be
highlighted by solid SCA's all waters, maybe even a Gale Warning for
AMZ374, within a tight cyclonic flow between intense low pressure
near Buffalo, NY and high pressure centered south of New Orleans. A
secondary cold front will cross the waters at night, and although
there is some minor slackening to the pressure pattern ,the
resulting CAA is enough to keep winds elevated. SCA's will likely
still be ongoing for at least part of the night.

Sunday through Monday: Despite high pressure still situated to the
west and in the Gulf of Mexico, the pressure pattern will finally
relax enough for winds and seas to calm down and better boating
conditions will eventually prevail.

Tuesday: While a weak back door cold front may approach, high
pressure looks to be more in control, keeping winds and seas well
below any advisory thresholds.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for AMZ330-
     374.
     Small Craft Advisory until 2 AM EDT Sunday for AMZ352.
     Small Craft Advisory until 5 AM EDT Sunday for AMZ350.
     Gale Watch from 10 PM EDT this evening through Saturday
     morning for AMZ374.
     Small Craft Advisory until 11 PM EDT Saturday for AMZ354.

&&

NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, May 5, 4:37 AM EDT, 10 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
437 AM EDT Fri May 5 2017

AMZ330-350-352-354-060845-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 nm-
Waters from Edisto Beach SC to Savannah GA out 20 nm-
Waters from Savannah GA to Altamaha Sound GA out 20 nm...including
Grays Reef National Marine Sanctuary-
437 AM EDT Fri May 5 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ374-060845-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 nm-
437 AM EDT Fri May 5 2017

...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-060845-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Jasper-Beaufort-
Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley-
437 AM EDT Fri May 5 2017

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ045-060845-
Inland Berkeley-
437 AM EDT Fri May 5 2017

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Today and Tonight.

Lake winds: Strong and gusty southwest to west winds are expected
at times this afternoon into tonight. A lake wind advisory may
be required.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Lake winds: Strong and gusty west winds are expected again on
Saturday. A lake wind advisory may be required.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:13 PM EDTTornado WarningCHSColleton19 min
May 4, 8:15 PM EDTSpecial Marine WarningCHS90 min
May 4, 8:24 PM EDTTornado WarningCHSColleton, Dorchester37 min
May 4, 9:49 PM EDTSpecial Weather StatementCHSBerkeley26 min
May 5, 12:29 AM EDTSpecial Weather StatementCHSColleton31 min
May 5, 1:04 AM EDTSpecial Weather StatementCHSColleton, Dorchester41 min
May 5, 2:27 AM EDTSpecial Weather StatementCHSBerkeley48 min
May 5, 2:37 AM EDTSpecial Marine WarningCHS23 min
May 5, 2:41 AM EDTSpecial Weather StatementCHSCharleston34 min
May 5, 3:24 AM EDTSpecial Marine WarningCHS2 hr
May 5, 3:44 AM EDTGale WatchCHS11 hr
May 5, 3:44 AM EDTSmall Craft AdvisoryCHS11 hr

Nearby

Gale Warnings in South Carolina, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.